MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CARDIOTHORACIC ADAPTOR; DRAIN CONNECTOR

C.R. BARD, INC. (COVINGTON) -1018233 BARD CARDIOTHORACIC ADAPTOR; DRAIN CONNECTOR
Catalog Number 072510
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that two of the ports of the 3-in-1 drain connector became unplugged during use, which introduced air into the thoracic cavity.There was no reported injury to the patient, however the complainant noted that there was a risk of respiratory compromise.The connector was being used with a single drain, so the ports that became disconnected were not in use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿directions for use: the adaptor is designed to support up to three (3) bard channel drains, sizes 19 fr.- 32 fr.Connect each drain individually to one of the three barbed ports with a twisting motion.Connect the first drain to the uncapped barbed port first.To connect each additional drain, remove the cap from each of the remaining barbed ports and attach the drain(s).To ensure a proper connection, insert the corresponding drain past the line shown in the diagram on page 2.If less than three (3) drains are connected to the adaptor, confirm that the remaining cap(s) are secure and cover the unused barbed ports." the device was not returned.

Brand Name
BARD CARDIOTHORACIC ADAPTOR
Common Device Name
DRAIN CONNECTOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8075796
Report Number1018233-2018-05449
Device Sequence Number2017987
Product Code GCE
UDI-Device Identifier00801741050046
UDI-Public(01)00801741050046
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072510
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1